MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX46OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX46OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-28-146
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Hcp had done total hip replacement surgery of the patient in (b)(6) 2021 in which he used pinnacle marathon poly liner.Eventually patient came in (b)(6) 2022 with the complaint of noise and pain on movement.Hcp did additional x-rays and found requirement of revision.So he revised it last week and found the pinnacle liner was broken so he replaced it with another liner and femoral head.So hcp has complaint that the product could wear off by the time but it should not broken off during it's cycle.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? yes, facility name of original implant : (b)(6) hospital, was device explanted? true, hardware/explant removal due to: breaking of original implant, did patient require revision surgery? true, if yes, date of revision surgery.(b)(6) 2023, reason for revision surgery.Pain, noise and rom restriction, patient status/ outcome / consequences: yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? pain on movement, restricted range of motion, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes, if yes, describe: additional x-rays, is the patient part of a clinical study: unknown, (b)(4).Device property of: none, device in possession of : none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Event or Problem Description
Additional information received states that the affected side of the patient was the left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the photographic evidence found the rim of the liner fractured and some ard tabs had sheared off.Deformation was also found on the edge of the liner.Based on the observations, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.However, based on the provided evidence no signs of wear or defects that could have contributed to an audible sound were observed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINN MAR +4 10D 28IDX46OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16301904
Report Number1818910-2023-02839
Device Sequence Number5926932
Product Code LPH
UDI-Device Identifier10603295013440
UDI-Public10603295013440
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-28-146
Device Catalogue Number121928146
Device Lot NumberJ74D34
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer02/21/2023
03/16/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date02/22/2023
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown